Alert archive / Wisconsin / Frost Advisories in 2009
Frost Advisory 4, NWS Milwaukee, WI
NWS Milwaukee, WI issued this frost advisory at Oct 9, 2009, 4:05 AM CDT for 20 counties in Wisconsin. It took effect at Oct 10, 2009, 12:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2009, 4:05 AM CDT (09:05 UTC)
- In effect from
- Oct 10, 2009, 12:00 AM CDT
- Expired
- Oct 10, 2009, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Marquette County, WI, Milwaukee County, WI, Ozaukee County, WI, Racine County, WI, Rock County, WI, Sauk County, WI, Sheboygan County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMKX 090905 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 405 AM CDT FRI OCT 9 2009 ...A FROST AND FREEZE ONE TWO PUNCH FOR SOUTHERN WISCONSIN... .THE COLDEST AIRMASS OF THE SEASON WILL SETTLE ACROSS THE AREA...THE FIRST BOUT OF COLD AIR WILL COME TONIGHT WITH A WIDESPREAD FROST LIKELY. A REINFORCING SHOT OF COLD AIR WITH WIDESPREAD FREEZING TEMPERATURES WILL ARRIVE FOR SATURDAY NIGHT PUTTING AN END TO THE GROWING SEASON. WIZ046-047-051-052-056>060-062>072-091715- /O.NEW.KMKX.FR.Y.0004.091010T0600Z-091010T1300Z/ /O.NEW.KMKX.FZ.A.0001.091011T0600Z-091011T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 405 AM CDT FRI OCT 9 2009 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S TONIGHT SETTING THE STAGE FOR A WIDESPREAD FROST FOR MOST AREAS. LOCALES CLOSER TO LAKE MICHIGAN MAY SEE LESS FROST WITH SLIGHTLY WARMER TEMPERATURES. LOOKING AHEAD TO SATURDAY NIGHT AN EVEN COLDER NIGHT IS EXPECTED WITH FREEZING TEMPERATURES EXPECTED FOR ALL OF SOUTHERN WISCONSIN. READINGS WILL DROP INTO THE MID 20S TO NEAR 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY PERISH IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ COLLAR/MCMAHON
4 follow-up statements
000 WWUS73 KMKX 091534 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1034 AM CDT FRI OCT 9 2009 ...A FROST AND FREEZE ONE TWO PUNCH FOR SOUTHERN WISCONSIN... .THE COLDEST AIRMASS OF THE SEASON WILL SETTLE ACROSS THE AREA. THE FIRST BOUT OF COLD AIR WILL COME TONIGHT WITH A WIDESPREAD FROST LIKELY. A REINFORCING SHOT OF COLD AIR WITH WIDESPREAD FREEZING TEMPERATURES WILL ARRIVE FOR SATURDAY NIGHT PUTTING AN END TO THE GROWING SEASON. WIZ046-047-051-052-056>060-062>072-092345- /O.CON.KMKX.FR.Y.0004.091010T0600Z-091010T1300Z/ /O.CON.KMKX.FZ.A.0001.091011T0600Z-091011T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 1034 AM CDT FRI OCT 9 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. TEMPERATURES WILL DROP INTO THE LOWER TO MIDDLE 30S TONIGHT... SETTING THE STAGE FOR A WIDESPREAD FROST FOR MOST AREAS. LOCALES CLOSER TO LAKE MICHIGAN MAY SEE LESS FROST WITH SLIGHTLY WARMER TEMPERATURES. LOOKING AHEAD TO SATURDAY NIGHT AN EVEN COLDER NIGHT IS EXPECTED WITH FREEZING TEMPERATURES EXPECTED FOR ALL OF SOUTHERN WISCONSIN. READINGS WILL DROP INTO THE MID 20S TO NEAR 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY PERISH IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MRC
000 WWUS73 KMKX 092002 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 PM CDT FRI OCT 9 2009 ...A FROST AND FREEZE ONE TWO PUNCH FOR SOUTHERN WISCONSIN... .THE COLDEST AIRMASS OF THE AUTUMN SEASON WILL SETTLE ACROSS THE AREA. THE FIRST BOUT OF COLD AIR WILL COME TONIGHT AS CLEARING SKIES AND LIGHT WINDS LEAD TO WIDESPREAD FROST. A REINFORCING SHOT OF COLD AIR WITH WIDESPREAD FREEZING TEMPERATURES WILL ARRIVE FOR SATURDAY NIGHT PUTTING AN END TO THE GROWING SEASON. WIZ046-047-051-052-056>060-062>072-100415- /O.UPG.KMKX.FZ.A.0001.091011T0600Z-091011T1300Z/ /O.NEW.KMKX.FZ.W.0001.091011T0300Z-091011T1300Z/ /O.EXT.KMKX.FR.Y.0004.091010T0500Z-091010T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 302 PM CDT FRI OCT 9 2009 ...FROST ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... ...FREEZE WARNING IN EFFECT FROM 10 PM SATURDAY TO 8 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 8 AM CDT SUNDAY. THE FROST ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. HIGH PRESSURE AND CLEARING SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S AWAY FROM LAKE MICHIGAN LATE TONIGHT...WHILE LOCATIONS NEAR THE LAKE WILL EXPERIENCE TEMPERATURES IN THE MID 30S. THIS WILL RESULT IN WIDESPREAD FROST...WITH SLIGHTLY LESS COVERAGE IN THE FROST NEAR THE LAKE. LOOKING AHEAD TO SATURDAY NIGHT...AN EVEN COLDER NIGHT IS EXPECTED DUE TO THE PASSAGE OF A STRONG COLD FRONT SATURDAY AFTERNOON. FREEZING TEMPERATURES ARE LIKELY FOR ALL OF SOUTHERN WISCONSIN. READINGS WILL DROP INTO THE MID 20S TO NEAR 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GEHRING/CRONCE
000 WWUS73 KMKX 100204 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 904 PM CDT FRI OCT 9 2009 ...A FROST AND FREEZE ONE TWO PUNCH FOR SOUTHERN WISCONSIN... .THE COLDEST AIR MASS OF THE AUTUMN SEASON WILL SETTLE ACROSS THE AREA THIS WEEKEND. LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE 30S ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN LATER TONIGHT. THIS WILL ALLOW WIDESPREAD FROST TO DEVELOP. A STRONG COLD FRONT WILL THEN SWEEP ACROSS SOUTHERN WISCONSIN ON SATURDAY...USHERING IN MORE UNSEASONABLY COLD AIR INTO THE REGION. A FEW SNOW SHOWERS MAY ACCOMPANY THIS COLD AIR SURGE OVER SOUTH CENTRAL WISCONSIN. TEMPERATURES SATURDAY NIGHT WILL FALL BELOW FREEZING ACROSS THE ENTIRE AREA RESULTING IN A WIDESPREAD FREEZE...AND THE END OF THE GROWING SEASON FOR 2009. WIZ046-047-051-052-056>060-062>072-101015- /O.CON.KMKX.FZ.W.0001.091011T0300Z-091011T1300Z/ /O.CON.KMKX.FR.Y.0004.091010T0500Z-091010T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 904 PM CDT FRI OCT 9 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM SATURDAY TO 8 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 10 PM SATURDAY TO 8 AM CDT SUNDAY. A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY. LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE UPPER 20S TO LOWER 30S AWAY FROM LAKE MICHIGAN TONIGHT... WHILE LOCATIONS NEAR THE LAKE WILL EXPERIENCE TEMPERATURES IN THE MID 30S. THIS WILL RESULT IN WIDESPREAD FROST...WITH SLIGHTLY LESS COVERAGE IN THE FROST NEAR THE LAKE. LOOKING AHEAD TO SATURDAY NIGHT...AN EVEN COLDER NIGHT IS EXPECTED DUE TO THE PASSAGE OF A STRONG COLD FRONT ON SATURDAY. FREEZING TEMPERATURES ARE LIKELY FOR ALL OF SOUTHERN WISCONSIN. READINGS WILL DROP INTO THE MID 20S TO NEAR 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MBK
000 WWUS73 KMKX 100837 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 337 AM CDT SAT OCT 10 2009 ...A FROST AND FREEZE ONE TWO PUNCH FOR SOUTHERN WISCONSIN... .THE COLDEST AIR MASS OF THE AUTUMN SEASON WILL SETTLE ACROSS THE AREA THIS WEEKEND. WIDESPREAD FROST TO PERSIST INTO THE EARLY MORNING HOURS. A COLD FRONT WILL THEN SWEEP ACROSS SOUTHERN WISCONSIN TODAY... USHERING IN MORE UNSEASONABLY COLD AIR INTO THE REGION. TEMPERATURES TONIGHT WILL FALL BELOW FREEZING ACROSS THE ENTIRE AREA RESULTING IN A WIDESPREAD FREEZE...AND THE END OF THE GROWING SEASON FOR 2009. WIZ046-047-051-052-056>060-062>072-101645- /O.EXT.KMKX.FZ.W.0001.091011T0300Z-091011T1400Z/ /O.CON.KMKX.FR.Y.0004.000000T0000Z-091010T1300Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM... WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON... LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON... MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE... KENOSHA 337 AM CDT SAT OCT 10 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... ...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SUNDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT SUNDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. WIDESPREAD FROST WILL PERSIST INTO THE EARLY MORNING HOURS TODAY...THEN LATER TONIGHT LOOK FOR TEMPERATURES TO DROP INTO THE 20S RESULTING IN AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY PERISH IF LEFT UNCOVERED. && $$ COLLAR/KAPELA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at Oct 9, 3:25 AM CDT, 40 minutes earlier.
Area forecast discussion, Oct 9, 3:25 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 AM CDT FRI OCT 9 2009
.DISCUSSION...FORECAST FOCUS ON THE FROST/FREEZE CONDITIONS FOR
TONIGHT AND SATURDAY NIGHT.
TODAY-
STRONG SOUTHWEST TO NORTHEAST UPPER JET CORE PLACING SRN WI IN
FAVORED RIGHT REAR QUADRANT FOR A TIME THIS MORNING. IMPRESSIVE
PRECIP/CONVECTIVE SWATH TIED UP WITH SURFACE/850 FRONTS WELL TO OUR
SOUTH. ENOUGH FORCING IN THE MID LEVELS TO WARRANT SOME LIGHT PRECIP
THIS MORNING ESPECIALLY IN THE SE PORTION OF THE CWA. ANOTHER FACTOR
AT PLAY IS WITH LOW STRENGTHENING OFF TO OUR EAST...GRADIENT
TIGHTENS UP A BIT AND WINDS GO NNE AND DELTA T VALUES ARE AROUND
12C. NOT THE GREATEST BUT STILL SOME ENOUGH TO WARRANT SOME CONCERN
FOR SOME LAKE INDUCED LIGHT RAIN SHOWERS. GFS SUGGESTS BEST FETCH
THIS MORNING WHILE NAM SHOWS A PERSISTENT NNE FLOW DURING THE
AFTERNOON HOURS. WILL HAVE HIGHEST POPS TODAY IN THE SOUTHEAST
WHERE THE MAJORITY OF THESE FACTORS CONVERGE.
TONIGHT-
SHORTWAVE RIDGING WITH A VERY WEAK SURFACE REFLECTION OF A HIGH
BETWEEN SYSTEMS. NOT A STRONG HIGH BY ANY MEANS BUT ENOUGH DRY AIR
AND EVOLVING LIGHT WINDS TO WARRANT CONCERN FOR WIDESPREAD FROST
FORMATION...PER GOING GRIDS. WILL ISSUE A FROST ADVISORY.
SATURDAY-
STRONG DYNAMICAL SYSTEM MOVES TO OUR NORTH. PRECIP GENERATED IS
FRONTAL IN NATURE. UPPER JET STRUCTURE NOT OVERLY SUPPOTIVE AND
MOSITURE LOOKS MEAGHER. HOWEVER SOME 700 OMEGA AND 1000/850
CONVERGENCE. IN ADDITION INGREDIENTS CHARTS SHOWING SOME OVERLAY OF
Q VECTOR CONVERGENCE AND SATURATED POTENTIAL VORTICITY (INSTABILITY).
AT THE MOMENT PREFER THE DRIER LOOK OF THE GFS BUT SOME SMALL POPS
DEFINITELY WORTHY.
SATURDAY NIGHT-
LOOKS LIKE THE FREEZE WILL BE ON. DRY AND COLDER AIR ADVECT INTO THE
AREA IN THE WAKE OF THE FROPA. COLDEST TEMPS OF THE SEASON IN THE
CWA. 925 MB TEMPS DROP TO -3C TO -4C WHICH EASILY TRANSLATE TO
FREEZING TEMPERATURES. WILL ISSUE A FREEZE WATCH WHICH LIKELY BECOME
A WARNING AND OFFICIALLY END THE GROWING SEASON.
SUNDAY-
ONCE AGAIN A PERIOD SHORTWAVE RIDGING ALOFT WITH SURFACE/850 RIDGE
KEEPING THINGS QUIET. 925 MILLIBAR TEMPS SUPPORTIVE OF KEEPING
DAYTIME MAXES IN THE 40S.
SUNDAY NIGHT-
NEXT SYSTEM APPROACHES FROM THE CENTRAL PLAINS. GFS A BIT MORE
ROBUST AND QUICKER WITH ISENTROPIC FORCING AND RETURN OF
MOISTURE...WHILE THE ECMWF SHOWING A DRIER SE FLOW KEEPING THINGS
MORE AT BAY ACROSS IOWA/ILLINOIS. ECMWF 850 TEMPS SUPPORT THE MIX
THOUGH THICKNESSES SUGGEST MORE OF A LIQUID SCENARIO. WILL KEEP THE
EITHER/OR LOOK IN THE GRIDS.
MONDAY-
MUCH MORE CYCLOGENESIS NOTED ON THE GFS THAN THE ECMWF THOUGH
ECMWF DOES BLOSSOM QPF ACROSS NORTHERN/CENTRAL WI WITH EAST/WEST
ORIENTED 150 KNOTS 200-300 MILLIBAR JET CORE. BOTH GFS/ECMWF SKEW
MOST ORGANIZED QPF TO OUR NORTH...SO AGAIN THE GOING CHANCE LOOKS
FINE AND THERMAL FIELDS SUGGEST MORE OF A LIQUID SCENARIO.
TUESDAY-
MODELS DIVERGE GREATLY WITH ECMWF DEVELOPING INVERTED TROUGH TO
OUR WEST WHILE GFS SHOWING SURFACE/850 RIDGING THROUGH THE PLAINS.
THE CANADIAN SUGGESTS A SPRAWLING HIGH ACROSS THE GREAT LAKES INTO
CANADA WITH A QPF PATTERN REFLECTING THE STRONGER ECMWF. IN ALL
CASES APPEARS WE CAN GET AWAY WITH GOING DRY FOR NOW.
&&
.AVIATION...VFR CIGS AND VSBYS TO HOLD THROUGH THE MORNING...WITH
CLEARING FROM NORTHWEST TO SOUTHEAST THIS AFTERNOON. ANY PCPN
MENTIONED FOR TODAY WILL BE DETERMINED BY TRENDS AT ISSUANCE...AND
PROBABLY LIMITED TO LIGHT SPRINKLES FROM MID LEVEL CLOUDS AT THE
KENW AND KMKE SITES AT MOST. VFR CONDITIONS WITH LIGHT WINDS
OVERNIGHT.
&&
.MARINE...NORTH WINDS GUSTING TO 15 KNOTS ALL THE WAY DOWN TO
KENOSHA NEARSHORE AND THE SOUTH MID-LAKE BUOY AT 07Z...WITH 20 KNOT
GUSTS AT NRN BUOY. WHILE SUSTAINED WINDS AND GUSTS WILL HOLD JUST
BELOW CRITERIA...FAVORABLE FETCH WILL BUILD 3 TO 5 FOOT WAVES.
WINDS SLACKEN A BIT IN THE LATE AFTERNOON...AND MORE SO THIS EVENING
BUT WAVES WILL BE SLOWER TO SUBSIDE. SO WILL KEEP SMALL CRAFT
ADVISORY START/STOP TIMES AS IS. EXPECT LAKE EFFECT RAIN SHOWERS
TONIGHT...BUT WITH CONVERGENCE OF SFC WINDS OUT IN MID LAKE...WILL
NOT MENTION. NEXT CHANCE FOR SMALL CRAFT CONDITIONS COMES WITH GUSTY
WEST WINDS BEHIND COLD FRONT SATURDAY NIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 8 AM CDT SATURDAY FOR WIZ046-047-051-
052-056>060-062>072.
FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
WIZ046-047-051-052-056>060-062>072.
LM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR LMZ644>646.
&&
SHORT/LONG TERM...PC
AVIATION/MARINE...REMHazardous weather outlook, Oct 8, 3:30 PM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT THU OCT 8 2009 WIZ046-047-051-052-056>060-062>072-090930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 330 PM CDT THU OCT 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST AND POSSIBLY FREEZING CONDITIONS ARE EXPECTED FRIDAY NIGHT...WITH A WIDESPREAD FREEZE LIKELY SATURDAY NIGHT AND SUNDAY NIGHT...AS THE COLDEST AIR OF THE SEASON SPREADS OVER SOUTHERN WISCONSIN AND ALL OF THE WESTERN GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-090930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CDT THU OCT 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT HO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FREQUENT NORTHEAST WIND GUSTS WILL APPROACH SMALL CRAFT CRITERIA FRIDAY AFTERNOON AND EVENING. GIVEN THE FAVORABLE FETCH...THERE IS A GREATER LIKELIHOOD THAT WAVES WILL REACH 4 FEET AND THUS A SMALL CRAFT ADVISORY MAY BE NEEDED. FRANKS WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 11:07 PM CDT | Small Craft Advisory | MKX | 17 hr | |
| Oct 9, 4:05 AM CDT | Freeze Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 11 hr |
| Oct 9, 3:02 PM CDT | Freeze Warning | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 41 hr |
Nearby
Frost Advisories in Wisconsin, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.